mental-health-icon

Depression and escitalopm

I was a topper in 10th class then suddenly i felt lac of interest in study, skipping classes, day dream, fatigue etc then in my b. Tech it was the same even worse, i want to study but didnt know what was happening to me, my mother is a schizophrenia patient, i was a very intelligent student and now i have many backs in my graduation,thats why my father used to abuse me, i suspect my gf even though i love her so much but i abuse her, Unwilling to do anything even bathing, denial situation, impatient to my situation, thoughts every where My psychiatrist told me to take escitalopram starting with 5mg and 10 mg for a month Now its a month passed taking medication Now my appetite is better, my breathing is good, but still anger is the same, lac of motivation to study, laziness, I have my back exams after 5 days what should i do now, i just want to study, is there any medication that make me energetic, motivated to study, my psychiatrist transferred so what should i do now with escitalo
views-icons 61 Views Bookmark this Answer
Bookmark
v

Doctor Answers (5) on Depression and escitalopm

doctor profile image
Dr. Lakshmi T Rajan Chennai | Counselling Psychologist
Answered
Dear friend,

Every illness of the mind has got some cure. So first don't worry.

Regarding your symptoms as you had explained is curable with regular follow ups.

Feel free to contact me for further proceedings.
Wishes

Next Steps
Follow some lifestyle changes
1.  Avoid eating non vegetarian foods at nights
2.  Increase the intake of water
3.  Go for regular walking/any sports atleast for 1 hour daily
4.  Follow relaxation techniques
Health Tips
Call to discuss for further proceedings. Wishes
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Sugandha Gupta Delhi | Psychiatrist
Answered
Hello,
I would suggest that since your psychiatrist is unavailable, kindly find a good psychiatrist near you for treatment and assessment. A psychiatrist will need to assess your condition afresh and then only need of medication including escitalopram or any new medication can be reviewed. Please take medication under supervision of a psychiatrist since a regular review of your mental health condition and side effects is required. Hope this helps you. Best wishes for health and future.
Next Steps
consult with a psychiatrist near you for assessment and review.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Darpan Kaur Mumbai | Psychiatrist
Answered
Hi, Based on the information that you have provided, you could be having some symptoms of depression. However the family history of schizophrenia that you mention in your mother and your symptoms of suspecting your friend and you mentioning that you have many thoughts in your mind and that you are unable to do basic self care like bathing regularly reflect that there could be a possibility of depression being complicated by some additional psychiatric comorbidity or another type of illness which needs a detailed clinical evaluation. Depression can have mild, moderate and severe subtypes based on the number, type and severity of symptoms. Depression can be treated with medications and psychological therapy such as cognitive behavior therapy and interpersonal therapy. Psychoeducation strategies regarding the disorder, duration of treatment, expected response, role of medications, role of therapy and life style medication can be helpful for overall holistic management.
Next Steps
Kindly consult a psychiatrist in your locality near your city who can clinically evaluate you , rule out additional comorbidities, assess the need for psychological assessments and lab investigations based on expertize. The psychiatrist you consult locally can psychoeducate you regarding the illness, treatment options, additional medications that may be beneficial for the symptoms that are still there, titration in medication dosages, duration of treatment, expected clinical response, need for regular followups, various treatment strategies, psychotherapy etc. for a overall holistic management of your symptoms. Kindly do not stop any psychiatric medication suddenly on your own without proper guidance from the concerned psychiatrist.
Health Tips
Do not take excess stress. Do try to have a healthy lifestyle. Eat well, sleep well. Have some leisure time. Be socially connected and do not isolate yourself. Join a gym or take daily walks . Practice relaxation daily. Make an activity schedule and motivate yourself by reading good books, positive quotes etc. Stay focussed on your regular studies and keep the goal of doing very well in your examinations.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Jankhana Hakani Mumbai | Psychiatrist
Answered
Good evening. Since you feel better with escitalopram, u should continue it, the feelings of laziness will reduce. also how much sleep are you getting? do you feel refreshed after 6-8 hrs of sleep?
Next Steps
see a psychiatrist nearby
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Antara Gupta Aligarh | Neuropsychiatrist
Answered
Keeping your mother's history in mind a low dose antipsychotic with escitalopram may wrk wonders for you. Visit a psychiatrist asap and have a revaluation done. You can visit my centre .
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO